South Carolina, 2012Damaging Winds in South Carolina, August 3, 2012
August 3, 2012 · NWS CAE · 2 events in 1 county or zone
An isolated severe thunderstorm over Fairfield County produced some wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $32,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe thunderstorm over Fairfield County produced some wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Aug 3, 6:26 PM EST, 1 hour 49 minutes earlier.
Area forecast discussion, Aug 3, 6:26 PM EST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
726 PM EDT FRI AUG 3 2012
.SYNOPSIS...
A WARM HUMID AIR MASS WILL CONTINUE INTO THE WEEKEND. A COLD FRONT
WILL APPROACH SATURDAY AND SUNDAY AND WILL KEEP A CHANCE OF
SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. ISOLATED TO
SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO BE POSSIBLE AS WE GO THROUGH MUCH OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
BEST INSTABILITY REMAINS ACROSS EASTERN PORTIONS OF THE STATE.
SCATTERED SHOWERS AND THUNDERSTORMS WILL FOCUS IN THE SOUTHEAST
MIDLANDS THIS EVENING.
TONIGHT...ANY SHOWER/STORM ACTIVITY THAT DOES FORM SHOULD
DISSIPATE ACROSS THE CWA BY MIDNIGHT. MAY HAVE SOME LINGERING
CLOUD COVER OVERNIGHT...ESPECIALLY IF CONVECTIVE DEBRIS CLOUDS
FROM CONVECTION ACROSS NORTHERN AL...NW GA...ERN TN CAN MAKE IT
INTO THE AREA. WINDS EXPECTED TO BECOME LIGHT OVERNIGHT. LOW
TEMPERATURES CONTINUE TO FALL ONLY INTO THE MIDDLE 70S FOR MOST AREAS.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/...
FRONTAL BOUNDARY TO STAY JUST TO THE NORTH THROUGH THE WEEKEND
WITH PLENTY OF MOISTURE ADVECTION INTO THE AREA SOUTH OF THE
FRONT. EXPECT AFTERNOON/EVENING CONVECTION TO CONTINUE WITH CHANCE
POPS. TEMPS WILL BE NEAR NORMAL WITH HIGHS 90-95 AND LOWS 70-75.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
MODELS SETTLE A WEAK TROF OVER THE EASTERN US DURING THE WEEK WITH
A SERIES OF SHORT WAVES MOVING THROUGH. DEEP LAYER MOISTURE WILL
GRADUALLY INCREASE ALONG WITH THE CHANCE OF RAIN INTO MID WEEK.
EXPECT TEMPS TO REMAIN NEAR NORMAL WITH HIGHS MAINLY IN THE LOWER
90S AND LOWS IN THE LOW TO MID 70S.
&&
.AVIATION /00Z SATURDAY THROUGH THURSDAY/...
GENERALLY VFR CONDITIONS WILL CONTINUE THROUGH THE EVENING AND INTO
THE EARLY PORTIONS OF THE OVERNIGHT PERIOD. SCTD CONVECTION OVER THE
AREA EARLY THIS EVENING SHOULD DISSIPATE BY AROUND 02Z. MAINLY
CONVECTIVE DEBRIS CLOUDS AFTER 02Z. NAM BUFKIT PROFILE INDICATING A
30 KT LOW-LEVEL JET EARLY SATURDAY MORNING. THERE MAY BE ENOUGH LOW
LEVEL MOISTURE TO LOWER VISIBILITIES AT MOST SITES INTO THE UPPER
END OF THE MVFR CATEGORY THROUGH SUNRISE WITH MOSTLY STRATUS AND
SOME PATCHY FOG. AFTER SUNRISE EXPECT A RETURN TO VFR CONDITIONS.
EXTENDED AVIATION OUTLOOK...RESTRICTIONS POSSIBLE IN EARLY MORNING
FOG/STRATUS...AS WELL AS SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS THROUGH THE PERIOD.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
Hazardous weather outlook, Aug 3, 3:15 AM EST, 17 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
415 AM EDT FRI AUG 3 2012
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-040815-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
415 AM EDT FRI AUG 3 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. ISOLATED
STRONG STORMS MAY APPROACH SEVERE LIMITS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 3, 4:48 PM EST, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
548 PM EDT FRI AUG 3 2012
SCZ035-041-032245-
BAMBERG-BARNWELL-
548 PM EDT FRI AUG 3 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BAMBERG AND BARNWELL
COUNTIES THROUGH 645 PM EDT...
AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BLACKVILLE ... NEARLY STATIONARY.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BARNWELL...BLACKVILLE AND DENMARK...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PEA SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3323 8146 3347 8130 3345 8126 3344 8125
3344 8122 3343 8120 3341 8119 3341 8116
3337 8108 3315 8114
TIME...MOT...LOC 2148Z 027DEG 2KT 3334 8122Thunderstorm Wind, Fairfield
- When
- August 3, 8:15 PM EST
- Where
- Fairfield County, 1.33 mi ESE of Bucklick
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.440, -80.880
EM reported trees down on River Road at Taylor Creek Bridge.
Thunderstorm Wind, Fairfield
- When
- August 3, 10:15 PM EST
- Where
- Fairfield County, 0.57 mi E of Winnsboro
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Law Enforcement
- Coordinates
- 34.380, -81.090
County dispatch reported numerous trees down in Winnsboro and a tree on a home.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Oklahoma, August 3 to 8, 2012$55 million · 1 event
- Hail and Damaging Wind in Nebraska, August 3, 20121 death · $5,000 · 1.75 in hail · 10 events
- Wildfire in Oklahoma, August 3 to 4, 20121 death · 9 events
- Heat in Alabama, August 3, 20121 death · 1 event
- Damaging Winds and Lightning Strike in Georgia, August 3, 2012$294,000 · 56 kt wind · 5 events
- Tornadoes and Hail in South Dakota, August 3, 2012EF0 · 71 events
- Flash Flood in California, August 3, 2012$100,000 · 1 event
- Flash Flood and Hail in Tennessee, August 3, 2012$62,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Minnesota, August 3, 2012$5,000 · 56 kt wind · 46 events
- Hail and Damaging Wind in Delaware, August 3, 20124 injured · 50 kt wind · 3 events
- Hail and Damaging Winds in South Dakota, August 3, 2012$15,000 · 1.75 in hail · 23 events
- Damaging Winds in Minnesota, August 3, 201293 kt wind · 29 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 388538, 388539.